Two-layer critical flow over a semi-circular obstruction

Forbes L.K. (1989) Two-layer critical flow over a semi-circular obstruction. Journal of Engineering Mathematics, 23 4: 325-342. doi:10.1007/BF00128906


Author Forbes L.K.
Title Two-layer critical flow over a semi-circular obstruction
Journal name Journal of Engineering Mathematics   Check publisher's open access policy
ISSN 0022-0833
Publication date 1989-01-01
Sub-type Article (original research)
DOI 10.1007/BF00128906
Open Access Status
Volume 23
Issue 4
Start page 325
End page 342
Total pages 18
Publisher Kluwer Academic Publishers
Subject 2604 Applied Mathematics
2201 Applied Ethics
Abstract Steady, trans-critical flow of a two-fluid system over a semi-circular cylinder on the bottom of a channel is considered. Each fluid is assumed to be inviscid and incompressible and to flow irrotationally, but the fluids have different densities, so that one flows on top of the other. Consequently, a sharp interface exists between the fluids, in addition to a free surface at the top of the upper fluid. Trans-critical flow is investigated, in which waves are absent from the system, but the upstream and downstream fluid depths differ in each fluid layer. The problem is formulated using conformal mapping and a system of three integrodifferential equations, and solved numerically with the aid of Newton's method. The free-surface shape and that of the interface are obtained along with the Froude numbers in each fluid layer. Results of computation are presented and discussed.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 19 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 14 Jun 2016, 13:42:14 EST by System User